MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
PV-18-40-HELIX |
| Medical Device Problem Codes |
Stretched (1601); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/23/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that the coil seemed to detach prematurely but it appears in reality that it unraveled to a degree and came off the no stretch filament.The reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a pulmonary arteriovenous malformation (pavm).It was noted the patient's blood flow was normal and vessel tortuosity was minimal.Ancillary devices include a 6fx55cm cook flexor sheath and.021¿¿ renegade stc from boston scientific.
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: video inspection system (b)(6), ruler (b)(6), camera (panasonic lumix dmc-zs5) ¿ as found condition: the concerto coil was returned for evaluation within the outer carton; inside of a biohazard bag and a shipping box.¿ visual inspection/damage location details: the implant coil was still attached to the pushwire.The coin was located against the lumen stop.The break indicator, ai and coupler tubing were found intact.The implant coil appeared to be severely stretched; with the polypropylene broken.No bend was found on the pushwire.¿ testing/analysis: n/a ¿ conclusion: based on the device analysis and reported information, the customer¿s report of "premature detachment" was not confirmed as the returned coil was still attached to the pushwire.However, the customer report of ¿coil stretch¿ was confirmed as the returned coil was found severely stretched.The cause for damage could not be determined.Possible causes include vessel tortuosity, resistance during delivery, difficulty navigation, and re-positioning.Per our instructions for use (ifu): ¿handle the axium detachable coil with care to avoid damage before or during treatment.If the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break.Gently remove and discard both the catheter and coil." (b)(6) 2023.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
New information was received.There were issues that resulted in the damage that was found, the coil detached from the pusher wire autonomously.No detachment attempts were made.The coil spontaneously detached on its own and unraveled from the nonstretch filament.There was no kink/damage observed on the pushwire.The coil remained implanted in spite of the fact it was unraveling into the form of its primary wire.The coil was able to be pushed to its target location with forceful injections of saline through the microcatheter.